MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55736
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688 investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The needle kinked upon first puncture of the lesion.The needle was retracted back into the sheath, the doctor attempted a second puncture but failed because the needle was unable to come out from the sheath.Additional information confirmed that the needle was fully retracted with force prior to removal from patient.
 
Event or Problem Description
The needle kinked upon first puncture of the lesion.The needle was retracted back into the sheath, the doctor attempted a second puncture but failed because the needle was unable to come out from the sheath.Additional information confirmed that the needle was fully retracted with force prior to removal from patient.File is fda reportable based on reporting precedence for this device family for the issue of ¿non-retraction of needle".
 
Additional Manufacturer Narrative
Pma/510(k) #k142688, device evaluation: the echo-hd-22-c device of lot number c1542959 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 27nov2019.There was a kink at the distal end of needle (approximately 3cm from the tip of the needle) document review prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the relevant manufacturing records (c1542959) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1542959.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0077-4).Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the flexed position of the endoscope.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9456806
Report Number3001845648-2019-00713
Device Sequence Number11533260
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)210924(10)C1542959
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model NumberG55736
Device Catalogue NumberECHO-HD-22-C
Device Lot NumberC1542959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1